MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPSI CRKSCRW FT 4.5X 14MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMPSI CRKSCRW FT 4.5X 14MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMPSI CRKSCRW FT 4.5X 14MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 12/11/2023, it was reported by an arthrex subsidiary employee via email that an ar-1927bcf-45-1 bio composite corkscrew anchor broke during insertion.The case was completed using another ar-1927bcf-45-1 bio composite corkscrew from the same lot number.This was discovered during an rcr procedure on (b)(6) 2023.All the broken fragments were removed, and the case was delayed ten minutes; however, no additional anesthesia was needed.Additional information received on 12/18/2023: the patient suffered no negative effects on or after the procedure.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint is confirmed.Visual inspection identified that the implant 4.5mm bio-corkscrew had broken from the middle to the distal end of the tip.No problems were noted with the sutures and driver.Functional testing was not performed due to the damage to the device.Per dfu-0087-13 rev 0 -per dfu-0087-13 rev 0- section g- precautions: 2.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or, contact your arthrex representative for an onsite demonstration.3.Make sure to use the recommended drill bit or punch to create the bone socket.The most likely cause can be attributed to improper bone preparation or prying/leveraging the screw during insertion.

Brand Name
BIO-COMPSI CRKSCRW FT 4.5X 14MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18456561
Report Number1220246-2024-00162
Device Sequence Number3114740
Product Code MAI
UDI-Device Identifier00888867282391
UDI-Public00888867282391
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMPSI CRKSCRW FT 4.5X 14MM
Device Catalogue NumberAR-1927BCF-45-1
Device Lot Number15041238
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown